Erowid is a Global Information Resource
An Accidental Overdose
Bupropion SR
by Mia
Citation:   Mia. "An Accidental Overdose: An Experience with Bupropion SR (exp39289)". Erowid.org. Dec 27, 2004. erowid.org/exp/39289

 
DOSE:
300 mg oral Pharms - Bupropion (pill / tablet)

BODY WEIGHT: 120 lb


I am prescribed 300mg of Bupropion (2 100mg in the morning and 1 at night). I got impatient and decided to take all 3 in the morning. I had done this before with no problems so I didn't think twice about it. I've been on it for about 7 years and the only problem was a seizure about 2 years ago that came about from the Bupropion mixed with a hypoglycemic episode (I hadn't had anything to eat other than a coke).

About 2 hours after I had taken it I went to wake up my fiance and all of a sudden felt as though I was having a dizzy spell so I went and laid down. After about 10 minutes it seemed much better so I stood up but as soon as I did so it started again. It wasn't too much longer until my whole body started to shake uncontrollably. Next, I couldn't feel my legs. This scared me tremendously. After about 45 minutes of this I started having tunnel vision which quickly worsened. If I would just stare I would have black outs but as soon as I moved my eyes my vision came back but not for but a few seconds. I had to keep looking around if I didn't want to completely black out. Everything was roaring in my head. Everything was so loud and the ringing in my ears was terrible. I started to sweat and I felt as though I was laying under a heater of some sort. I was given a cold rag but it cooled off quickly. I started to stare at it and I began to see people in the rag. It looked like a black and white roughly sketched animation. This was even more disturbing. My body was still shaking.

Next I started heaving but since I hadn't eaten anything that day nothing came up. After about 3 hours of this I was finally able to feel and got up to walk. I was extremely wobbly but with help I made it to the bathroom. It took about 8 hours for the shaking to stop (the lasting effect of it). I did research on Wellbutrin the next day and read up on the kind of seizures it can cause and found that a 'sensory seizure' described my experiance perfectly. My doctor said it sounded as though I did have one.

I would never recommend taking this recreationally and if you take it for a prescription TAKE IT AS DIRECTED! I do consider myself to be an experienced drug user and I must admit that this is the worst I have ever felt. I've had bad trips before but this was horrible. It's not worth it.

Exp Year: 2004ExpID: 39289
Gender: Female 
Age at time of experience: Not Given 
Published: Dec 27, 2004Views: 35,936
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Pharms - Bupropion (87) : Overdose (29), Health Problems (27), Small Group (2-9) (17)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults